Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS Albuquerque, NM

June 5, 2015Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 5, 2015, 4:39 PM MDT for Chaves County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2015, 4:39 PM MDT (22:39 UTC)
Expired
Jun 5, 2015, 5:19 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 148 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3762 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS55 KABQ 052239
SVRABQ
NMC005-052330-
/O.NEW.KABQ.SV.W.0113.150605T2239Z-150605T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEASTERN NEW MEXICO...

* UNTIL 530 PM MDT

* AT 438 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
  NORTHWEST OF ROSWELL...MOVING NORTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTH CENTRAL CHAVES COUNTY.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 126 AND 137.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3345 10460 3348 10481 3382 10480 3378 10448
TIME...MOT...LOC 2238Z 189DEG 14KT 3354 10469 

HAIL...1.00IN
WIND...60MPH

$$

33
2 follow-up statements
669 
WWUS55 KABQ 052258
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT FRI JUN 5 2015

NMC005-052330-
/O.CON.KABQ.SV.W.0113.000000T0000Z-150605T2330Z/
CHAVES-
458 PM MDT FRI JUN 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL CHAVES COUNTY...

AT 458 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF ROSWELL...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL CHAVES COUNTY.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 126 AND 127.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3345 10460 3348 10481 3362 10480 3366 10453
TIME...MOT...LOC 2258Z 251DEG 11KT 3352 10462 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
746 
WWUS55 KABQ 052319
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 PM MDT FRI JUN 5 2015

NMC005-052328-
/O.CAN.KABQ.SV.W.0113.000000T0000Z-150605T2330Z/
CHAVES-
519 PM MDT FRI JUN 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAVES COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER SMALL HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBUQUERQUE.

LAT...LON 3345 10460 3348 10481 3362 10480 3366 10453
TIME...MOT...LOC 2312Z 189DEG 14KT 3360 10460 

$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:21 PM MDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 5, 3:21 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT FRI JUN 5 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE LAND OF
ENCHANTMENT TONIGHT THROUGH SATURDAY. A FEW STRONG OR SEVERE
STORMS WILL BE POSSIBLE BOTH TODAY AND SATURDAY ACROSS THE EASTERN
PLAINS. BY SUNDAY...DRIER AIR WILL START TO HAVE AN IMPACT ON
PRECIPITATION CHANCES...LIMITING THEM TO THE EASTERN PLAINS. A
PAIR OF BACK DOOR COLD FRONTS WILL MOVE INTO NORTHEAST NEW MEXICO
MONDAY AND TUESDAY...KEEPING PRECIPITATION CHANCES ELEVATED.
MEANWHILE THE REST OF THE AREA SHOULD SEE LESS CONVECTION. ANOTHER
UPPER LEVEL TROUGH SHIFTING OVER THE STATE MID WEEK SHOULD BRING
SOME MOISTURE REMNANTS FROM HURRICANE BLANCA INTO THE
STATE...INCREASE PRECIPITATION CHANCES ONCE AGAIN.

&&

.DISCUSSION...
ABUNDANT MOISTURE FROM FORMERLY HURCN ANDRES HAS MOVED INTO
WESTERN NM WITH PWATS APPROACHING 200 PERCENT OF NORMAL FOR EARLY
JUNE. ADDITIONALLY...GULF MOISTURE/DRYLINE HAD PUSHED BACK
WESTWARD TO THE CENTRAL MOUNTAIN CHAIN THIS MORNING. THE DRYLINE
HAS MIXED BACK EASTWARD SLIGHTLY...AND SHOWERS AND THUNDERSTORMS
ARE CURRENTLY DEVELOPING ALONG IT FROM NEAR RATON...TO LAS
VEGAS...TO RUIDOSO. CAPE VALUES ALONG AND EAST OF THE DRYLINE ARE
GENERALLY BETWEEN 1000 AND 2000 J/KG AND THERE ARE ENOUGH BREAKS
IN THE CLOUDS FOR SOME CONTINUED HEATING THIS AFTERNOON. A FEW
SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL BEING THE MAIN
THREAT. ACROSS THE WEST...SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
CONTINUE...AND MAY MOVE INTO THE RIO GRANDE VALLEY EARLY THIS
EVENING.

BY SATURDAY...DRIER AIR WILL MOVE INTO SOUTHWESTERN PORTIONS OF
THE CWA...BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE NORTH AND AREAS GENERALLY FROM THE RIO GRANDE VALLEY
EASTWARD. NOT OUT OF THE QUESTION THAT A FEW STRONG...OR PERHAPS
SEVERE... STORMS MAY DEVELOP ONCE AGAIN...BUT ABUNDANT CLOUD COVER
SHOULD LIMIT THE INSTABILITY A BIT AS HIGHER LEVEL MOISTURE FROM
HURRICANE BLANCA IS PULLED NORTHWARD.

DRIER AIR LOOKS TO INVADE THE STATE A BIT FURTHER ON SUNDAY...AND
MODELS ARE TRENDING DOWNWARD WITH PRECIPITATION CHANCES. THE
STORMS THAT DO DEVELOP...WILL FAVOR AREAS ALONG AND EASTWARD OF
THE CENTRAL MTN CHAIN. AGAIN...A FEW STRONG/SEVERE STORMS ARE
POSSIBLE.

THE REMNANTS OF HURRICANE BLANCA LOOK TO MOVE NORTHWARD INTO
ARIZONA AND SOCAL EARLY NEXT WEEK AS THE UPPER LEVEL RIDGE BUILDS
WESTWARD OVER NEW/OLD MEXICO. THUS...RAIN CHANCES LOOK TO BE
DIMINISHING OVER NM...AT LEAST THAT WERE IN ASSOCIATION WITH
BLANCAS REMNANTS. A BACK DOOR COLD FRONT ON MONDAY AND ANOTHER ON
TUESDAY SHOULD FAVOR STORM FORMATION ACROSS THE NE.

THE NEXT TROUGH LOOKS TO MOVE ACROSS THE DESERT SOUTHWEST MID
WEEK. AHEAD OF THE SYSTEM...SOME MOISTURE FROM BLANCA WILL REMAIN
PRESENT AND AS THE TROUGH SHIFTS EASTWARD INTO NM LATE WED AND
THURS...THAT MOISTURE COMBINED WITH LIFT AHEAD OF THE TROUGH
SHOULD ALLOW FOR AN INCREASE IN PRECIPITATION CHANCES ONCE AGAIN.

34

&&

.FIRE WEATHER...
MOISTURE WILL CONTINUE TO FLOW NORTHWARD OVER THE AREA DURING THE
NEXT 24 HRS. HUMIDITY VALUES WILL INCREASE AND TEMPS WILL COOL
BACK TO NEAR IF NOT SLIGHTLY BELOW NORMAL SATURDAY. WETTING RAIN
WILL BE COMMON.

A DRIER AIRMASS WILL BEGIN TO PUSH INTO WESTERN AREAS ON SUNDAY AND
LESSEN THE SHOWER AND THUNDERSTORM COVERAGE. WETTING RAIN POTENTIAL
WILL BE MUCH LESS. TEMPERATURES SHOULD WARM SLIGHTLY AND REMAIN NEAR
NORMAL. TEEN HUMIDITY READINGS ARE EXPECTED ACROSS THE WESTERN
LOWLANDS. GUSTY SOUTHWEST WINDS ARE EXPECTED DUE TO THE PACIFIC
TROUGH WASHING OUT OVER THE INTERIOR WEST.

A BACK DOOR COLD FRONT IS STILL PROJECTED TO IMPACT NE AREAS SUNDAY
NIGHT AND CONTINUE INTO MONDAY. WETTING RAIN WILL BE POSSIBLE. THE
NAM/GFS AND ECMWF MODELS SHOW THIS FEATURE AND HAVE BEEN SHOWING IT
FOR THE PAST SEVERAL DAYS THUS CONFIDENCE IS PRETTY DECENT.
OTHERWISE...THE DRIER AIR WILL ENTRAIN FURTHER EAST. COOLER THAN
NORMAL TEMPERATURES EXPECTED ACROSS THE EASTERN HALF WHILE NEAR
NORMAL TEMPS WOULD BE FOUND ACROSS THE WEST. RH LEVELS WOULD CLIMB
NEAR THE SURFACE ACROSS THE ENTIRE AREA.

SOME OF HURRICANE BLANCAS MOISTURE WILL FLOW INTO THE AREA FROM THE
SOUTH NEXT WEEK. THE BIG QUESTION IS HOW MUCH AND WHEN. WESTERN
AREAS SHOULD SEE SHOWER/THUNDERSTORM CHANCES INCREASE AS THE WEEK
PROGRESSES. RIGHT NOW...THE FULL IMPACT DOESNT COME UNTIL THE LATTER
HALF OF THE WEEK BUT THE MODELS HAVE BEEN JUMPING AROUND A BIT.
EITHER WAY...NEXT WEEK DOESNT APPEAR TO BE CRITICAL IN TERMS OF LOW
HUMIDITY/STRONG WIND AND HIGH HAINES VALUES. MORE AFTERNOON CLOUD
COVER AND NEAR NORMAL TEMPERATURES. CONFIDENCE IS PRETTY HIGH FOR
THAT SCENARIO. THE WETTING SCENARIO AND WHERE IS A BIT MORE
UNCERTAIN.

50

&&

.AVIATION...
18Z TAF CYCLE
ABUNDANT MOISTURE WILL CONTINUE TO FLOW NORTHWARD AHEAD OF A
PACIFIC LOW. SCATTERED TO NUMEROUS SH/TS WILL DEVELOP AS THE DAY
PROGRESSES. IMPACTS ARE LIKELY AT ALL OF THE TERMINAL SITES. IT
DOESNT APPEAR MVFR CIGS/VIS WOULD OCCUR WITH THE ACTIVITY
ALTHOUGH CANT RULE IT OUT FOR A SHORT DURATION. OCCNL MTN TOP
OBSCD EXPECTED. GUSTY WINDS WOULD ALSO BE ASSOCIATED WITH SOME OF
THE ACTIVITY AND MOST LIKELY AT AEG/ABQ/SAF. SOME OF THE ACTIVITY
WILL LESSEN MID/LATE EVENING. THE BEST CHANCE OF OVERNIGHT
ACTIVITY WILL BE ACROSS THE FOUR CORNERS REGION.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  56  79  53  82 /  70  60  40   5
DULCE...........................  45  74  43  77 /  70  70  60  10
CUBA............................  50  74  48  77 /  60  60  40  10
GALLUP..........................  49  78  44  80 /  60  50  20   5
EL MORRO........................  49  76  45  79 /  60  40  30  10
GRANTS..........................  49  80  46  82 /  50  40  20   5
QUEMADO.........................  52  78  49  80 /  40  20  20   5
GLENWOOD........................  52  85  48  85 /  30  10  10   5
CHAMA...........................  44  70  43  74 /  70  70  50  10
LOS ALAMOS......................  56  76  54  77 /  60  50  60  20
PECOS...........................  53  75  51  77 /  50  60  60  30
CERRO/QUESTA....................  49  72  46  73 /  50  50  50  30
RED RIVER.......................  44  63  42  66 /  60  60  70  40
ANGEL FIRE......................  44  67  43  69 /  60  70  70  40
TAOS............................  48  77  46  77 /  50  50  50  20
MORA............................  50  72  48  74 /  60  70  60  40
ESPANOLA........................  53  82  52  83 /  50  50  50   5
SANTA FE........................  56  78  54  80 /  50  60  60  20
SANTA FE AIRPORT................  55  82  53  84 /  40  40  40  10
ALBUQUERQUE FOOTHILLS...........  61  84  60  86 /  40  30  40   5
ALBUQUERQUE HEIGHTS.............  63  86  62  88 /  30  20  30   5
ALBUQUERQUE VALLEY..............  60  87  59  89 /  30  20  30   5
ALBUQUERQUE WEST MESA...........  62  86  60  89 /  30  20  30   5
LOS LUNAS.......................  59  87  58  88 /  30  20  20   5
RIO RANCHO......................  61  86  59  88 /  30  20  30   5
SOCORRO.........................  61  90  59  91 /  20  10  20   5
SANDIA PARK/CEDAR CREST.........  55  80  55  81 /  40  40  40  10
TIJERAS.........................  58  83  57  84 /  40  30  40  10
MORIARTY/ESTANCIA...............  49  81  49  82 /  40  30  40  30
CLINES CORNERS..................  54  79  53  80 /  40  40  50  30
GRAN QUIVIRA....................  57  82  57  82 /  30  30  40  30
CARRIZOZO.......................  58  85  58  84 /  30  30  40  20
RUIDOSO.........................  53  78  52  78 /  40  50  40  30
CAPULIN.........................  55  75  53  77 /  50  50  30  30
RATON...........................  53  81  51  81 /  40  60  30  30
SPRINGER........................  54  80  51  81 /  50  60  40  30
LAS VEGAS.......................  51  76  49  79 /  50  50  50  30
CLAYTON.........................  62  83  60  85 /  30  20  20  30
ROY.............................  57  79  55  80 /  50  50  40  30
CONCHAS.........................  63  86  60  87 /  40  40  30  30
SANTA ROSA......................  62  85  59  87 /  40  40  30  30
TUCUMCARI.......................  62  88  62  91 /  30  30  20  30
CLOVIS..........................  60  85  59  86 /  20  20  10  30
PORTALES........................  61  86  61  88 /  20  10  10  30
FORT SUMNER.....................  63  85  62  87 /  50  30  20  30
ROSWELL.........................  64  89  63  90 /  30  30  20  30
PICACHO.........................  57  85  56  86 /  30  40  30  30
ELK.............................  57  80  57  80 /  30  40  40  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34
Hazardous weather outlook, Jun 5, 6:12 AM MDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 AM MDT FRI JUN 5 2015

NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
612 AM MDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS
EAST CENTRAL AND NORTHEAST NEW MEXICO MAINLY NEAR AND EAST OF A
LINE FROM RATON TO SANTA ROSA FROM MID AFTERNOON THROUGH MID
EVENING. THE MAIN THREATS SHOULD BE STRONG GUSTY WINDS AND
LARGE HAIL. ALSO...A STRONG STORM OR TWO IS POSSIBLE IN FAR
NORTHWEST NEW MEXICO WITH SMALL HAIL AND GUSTY WINDS THE MAIN
RISKS.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON
INTO THE EVENING...ESPECIALLY ACROSS EAST CENTRAL AND NORTHEAST
NEW MEXICO...PRIMARILY WEST OF A LINE FROM CLAYTON TO MELROSE
TO THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS
MOST OF NORTH AND CENTRAL NEW MEXICO SATURDAY AFTERNOON AND
EVENING...ALSO THE EAST HALF OF NEW MEXICO SUNDAY AFTERNOON AND
EVENING. THE MAIN THREATS WILL AGAIN BE STRONG WINDS AND HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY...SATURDAY AND SUNDAY
AFTERNOON AND EVENING FOR MAINLY THE EAST HALF OF NEW MEXICO FOR
MAINLY THE RISK OF LARGE HAIL AND STRONG THUNDERSTORM WINDS.

43

In the hours before

Local storm report, Jun 5, 3:34 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT FRI JUN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             4 W MAXWELL             36.54N 104.61W
06/05/2015  M1.00 INCH       COLFAX             NM   OTHER FEDERAL

&&

EVENT NUMBER ABQ1502254

CML
Local storm report, Jun 5, 3:51 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT FRI JUN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             40 N SPRINGER           36.95N 104.59W
06/05/2015  M1.00 INCH       COLFAX             NM   DEPT OF HIGHWAYS

0346 PM     HAIL             40 N SPRINGER           36.95N 104.59W
06/05/2015  M1.00 INCH       COLFAX             NM   DEPT OF HIGHWAYS

&&

EVENT NUMBER ABQ1502255
EVENT NUMBER ABQ1502256

CML
Special weather statement, Jun 5, 4:20 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 PM MDT FRI JUN 5 2015

NMZ533-052245-
GUADALUPE COUNTY-
420 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY
UNTIL 445 PM MDT...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DILIA...OR 23 MILES NORTHWEST OF SANTA
ROSA...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLONIAS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3506 10482 3504 10513 3513 10515 3522 10496
      3521 10489
TIME...MOT...LOC 2220Z 249DEG 24KT 3511 10503

CA
Special weather statement, Jun 5, 4:22 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT FRI JUN 5 2015

NMZ538>540-052300-
SOUTHWEST CHAVES COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
422 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHAVES COUNTY UNTIL
500 PM MDT...

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF PICACHO...OR 33 MILES
SOUTHWEST OF ROSWELL...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL CHAVES
COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE TWO RIVERS DAM.

&&

LAT...LON 3304 10510 3321 10511 3330 10465 3296 10463
TIME...MOT...LOC 2222Z 268DEG 17KT 3313 10503

33
Special weather statement, Jun 5, 4:26 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT FRI JUN 5 2015

NMZ523-533-052300-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
426 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE AND EAST
CENTRAL TORRANCE COUNTIES UNTIL 500 PM MDT...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ENCINO...OR 11 MILES
SOUTHWEST OF VAUGHN...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VAUGHN AND DURAN.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 197 AND 204.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3443 10544 3455 10552 3477 10527 3451 10507
TIME...MOT...LOC 2226Z 231DEG 15KT 3453 10539

CA
Special weather statement, Jun 5, 4:26 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT FRI JUN 5 2015

NMZ538-052315-
CHAVES COUNTY PLAINS-
426 PM MDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 515
PM MDT...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF ROSWELL...MOVING SOUTHEAST
AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROSWELL AND BITTER LAKE WILDLIFE REFUGE.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 116 AND 118.

OTHER LOCATIONS IN THE WARNING INCLUDE BITTER LAKE WILDLIFE REFUGE.

&&

LAT...LON 3343 10480 3358 10468 3347 10438 3324 10456
TIME...MOT...LOC 2226Z 303DEG 8KT 3347 10467

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:07 PM MDTSpecial Weather StatementABQQuay23 min
Jun 4, 6:26 PM MDTSpecial Weather StatementABQCurry34 min
Jun 4, 6:55 PM MDTSpecial Weather StatementABQChaves35 min
Jun 4, 7:14 PM MDTSevere Thunderstorm WarningABQChaves9 min
Jun 4, 8:39 PM MDTSevere Thunderstorm WarningABQDe Baca51 min
Jun 4, 8:40 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt50 min
Jun 4, 8:42 PM MDTSpecial Weather StatementABQCurry33 min
Jun 4, 8:49 PM MDTSpecial Weather StatementABQ26 min
Jun 4, 9:12 PM MDTSevere Thunderstorm WarningABQDe Baca48 min
Jun 4, 9:18 PM MDTAreal Flood AdvisoryABQDe Baca, Quay, Roosevelt3 hr
Jun 4, 9:45 PM MDTSpecial Weather StatementABQQuay30 min
Jun 5, 1:43 PM MDTSpecial Weather StatementABQLincoln32 min
Jun 5, 1:47 PM MDTSevere Thunderstorm WarningABQLincoln23 min
Jun 5, 2:20 PM MDTSpecial Weather StatementABQColfax40 min
Jun 5, 2:24 PM MDTSevere Thunderstorm WarningABQColfax51 min
Jun 5, 2:47 PM MDTSpecial Weather StatementABQSan Miguel43 min
Jun 5, 2:56 PM MDTSpecial Weather StatementABQ34 min
Jun 5, 3:03 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln42 min
Jun 5, 3:05 PM MDTSevere Thunderstorm WarningABQColfax18 min
Jun 5, 3:42 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln25 min
Jun 5, 4:17 PM MDTSevere Thunderstorm WarningABQUnion43 min
Jun 5, 4:20 PM MDTSpecial Weather StatementABQGuadalupe25 min
Jun 5, 4:22 PM MDTSpecial Weather StatementABQChaves38 min
Jun 5, 4:26 PM MDTSpecial Weather StatementABQTorrance34 min
Jun 5, 4:49 PM MDTSpecial Weather StatementABQQuay26 min
Jun 5, 4:52 PM MDTSpecial Weather StatementABQHarding38 min
Jun 5, 5:05 PM MDTSpecial Weather StatementABQGuadalupe25 min
Jun 5, 5:15 PM MDTSpecial Weather StatementABQChaves30 min
Jun 5, 5:20 PM MDTSpecial Weather StatementABQHarding25 min
Jun 5, 5:23 PM MDTSpecial Weather StatementABQCibola37 min
Jun 5, 5:25 PM MDTSpecial Weather StatementABQDe Baca35 min
Jun 5, 5:44 PM MDTSpecial Weather StatementABQUnion31 min
Jun 5, 5:47 PM MDTSpecial Weather StatementABQCibola28 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.